Alert archive / Rhode Island / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Boston/Norton, MA

October 20, 20124 counties in Rhode Island; Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this flash flood watch at Oct 20, 2012, 2:21 AM EDT for 4 counties in Rhode Island; Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 2:21 AM EDT (06:21 UTC)
Expired
Oct 20, 2012, 4:26 AM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 19 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 6.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WGUS61 KBOX 200621
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
221 AM EDT SAT OCT 20 2012

...THUNDERSTORMS COULD BRING HEAVY RAIN AND LOCALIZED FLASH
FLOODING TO EASTERN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
THROUGH SUNRISE...

MAZ017>021-RIZ002-004-005-007-201200-
/O.NEW.KBOX.FF.A.0004.121020T0621Z-121020T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
221 AM EDT SAT OCT 20 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEASTERN MASSACHUSETTS 
  AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEASTERN MASSACHUSETTS...EASTERN PLYMOUTH MA...NORTHERN 
  BRISTOL MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA AND 
  WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI...EASTERN 
  KENT RI...NEWPORT RI AND SOUTHEAST PROVIDENCE RI. 

* UNTIL 8 AM EDT THIS MORNING

* A SERIES OF HEAVY SHOWERS AND THUNDERSTORMS HAVE MOVED OVER THE
  WATCH AREA SINCE FRIDAY EVENING. THERE ARE MORE STORMS AND HEAVY
  SHOWERS OFFSHORE WHICH WILL BRING MORE HEAVY RAIN TO THE REGION
  THROUGH SUNRISE. THE HEAVY RAIN COULD BRING LOCALIZED FLASH
  FLOODING IN NORMALLY PRONE URBAN LOCATIONS AND FLASHIER RIVERS
  AND STREAMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
969 
WGUS61 KBOX 200826
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
426 AM EDT SAT OCT 20 2012

MAZ017>021-RIZ002-004-005-007-200930-
/O.CAN.KBOX.FF.A.0004.000000T0000Z-121020T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
426 AM EDT SAT OCT 20 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEASTERN MASSACHUSETTS
AND RHODE ISLAND HAS BEEN CANCELLED.

RAINFALL RATES HAVE DROPPED OFF SIGNIFICANTLY IN THE LAST HOUR OR
SO. WHILE SOME RAIN WILL STILL CONTINUE ACROSS SOUTHEAST
MASSACHUSETTS AND EASTERN RHODE ISLAND...THE RISK FOR FLOODING
LOOKS TO DIMINISH THROUGH SUNRISE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Oct 20, 1:39 AM EDT, 42 minutes earlier.

Area forecast discussion, Oct 20, 1:39 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT SAT OCT 20 2012

.SYNOPSIS...
PERIODS OF RAIN...WITH BRIEF HEAVY DOWNPOURS AND ISOLATED
THUNDERSTORMS...WILL MOVE ACROSS THE REGION AS AN OCCLUDED FRONT
SLOWLY PUSHES THROUGH TONIGHT AND EARLY SATURDAY. DRIER AND MILD
CONDITIONS WILL RETURN LATER SATURDAY. A DRY COLD FRONT SWEEPS
ACROSS THE AREA SUNDAY...DELIVERING COOLER AND BRISK CONDITIONS
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...
INITIAL ROUND OF CONVECTIVE ACTIVITY HAS MOVED THROUGH SE PORTIONS
OF THE AREA...FEEDING OFF OF SOME REMNANT 6-7C/KM LAPSE RATES AND
DECENT SHEAR IN ADVANCE OF A SFC WAVE JUST MOVING INTO THE SRN
PORTIONS OF THE REGION. GIVEN THAT THIS WILL ONLY BE PASSING
THROUGH BY ABOUT 12Z...WILL NEED TO MONITOR A SECOND AREA OF
CONVECTIVE DEVELOPMENT S OF LONG ISLAND...WHICH MAY BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS EARLY THIS MORNING.

PREVIOUS DISCUSSION...

BANDS OF SHOWERS WERE SHIFTING N ACROSS THE REGION AROUND LARGE
CYCLONIC CIRCULATION DUE TO AN UPPER LOW AND SURFACE SYSTEM ACROSS
THE GREAT LAKES AT 20Z. CLOUDS DID BREAK FOR A TIME ACROSS EASTERN
MA/RI EARLY THIS AFTERNOON...WHICH ONLY ADDED SOME INSTABILITY TO
THE ALREADY UNSTABLE AIRMASS AND ALLOWED MORE SHOWERS TO DEVELOP
IN THE MOIST LOW LEVEL S WIND FLOW. CONTINUE TO MONITOR DEVELOPING
SURFACE WAVE OFF THE MID ATLC COAST WITH AREA OF SHOWERS/TSTMS
THAT ARE SHIFTING N-NE WITH TIME.

SHORT RANGE MODELS IN GOOD AGREEMENT IN BRINGING THIS WAVE...PUSHING
NEXT AREA OF SHOWERS/ISOLD TSTMS ACROSS CENTRAL AND EASTERN AREAS
MAINLY AROUND OR AFTER 02Z. HAVE KEPT CAT POPS GOING THERE...
ESPECIALLY ACROSS E MA AFTER MIDNIGHT AS OCCLUDED FRONT WORKS E.
PRECIP WILL TAPER OFF ACROSS THE CT VALLEY AND E SLOPES OF THE
BERKSHIRES TOWARD DAYBREAK...WITH BEST CHANCE OF PRECIP ALONG THE
COAST.

STILL SOME MARGINAL INSTABILITY WORKING INTO THE REGION WITH THIS
WAVE...SO HAVE KEPT MENTION OF ISOLD THUNDER IN THE FORECAST. MAY
ALSO SEE SOME GUSTS UP TO 20-25 KT ALONG THE S COAST EARLY TONIGHT.

WILL REMAIN RATHER MILD FOR MID TO LATE OCTOBER TONIGHT...WITH LOWS
ONLY FALLING BACK TO THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SATURDAY...
BACK EDGE OF PRECIP AND FRONT WILL PUSH OFFSHORE DURING SATURDAY
MORNING...BUT NOT MUCH COLD AIR TO SPEAK OF BEHIND THIS FRONT AS
UPPER LOW REMAINS WELL NW OF THE REGION THROUGH THE DAY. LAST OF
PRECIP SHOULD MOVE OFF CAPE COD BY MIDDAY...THEN IMPROVING
CONDITIONS WILL MOVE IN. EXPECT DAYTIME HIGHS TO REACH THE LOWER 70S
FOR MOST AREAS AS SUN BREAKS THROUGH DURING THE LATE MORNING AND
AFTERNOON. AS WINDS VEER FROM SW TO W...MAY SEE SOME GUSTS UP TO
AROUND 20 KT ALONG THE S COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* MAINLY DRY AND SEASONABLE WEATHER SUNDAY INTO MUCH OF NEXT WEEK

19/12Z GUIDANCE SUITE IS IN DECENT AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN INTO WEDNESDAY. AFTER THAT POINT IN TIME
THOUGH...THE DIFFERENCES IN HOW THE VARIOUS MODELS HANDLE THE
INTERACTION OF SEVERAL SHORTWAVES WITH A WESTERN USA MID-LEVEL
TROUGH BECOME SIGNIFICANT. HAVE AVERAGE CONFIDENCE IN THE FORECAST
DETAILS THROUGH TUESDAY NIGHT AND BELOW AVERAGE CONFIDENCE
THEREAFTER. AS SUCH...BASED THIS PORTION OF THE FORECAST OFF OF A
GFS/NAM BLEND THROUGH MONDAY. THEN USED HPC GUIDANCE...WHICH
RELIED HEAVILY UPON THE ECMWF ENSEMBLE MEAN SOLUTION...FOR THE
REST OF NEXT WEEK.

SUNDAY...
NOTICEABLY COOLER /BUT CLOSE TO NORMAL/ ALONG WITH A BRISK WEST
WIND. MORNING SUNSHINE WILL LIKELY GIVE WAY TO LOTS OF DIURNAL
CLOUDS GIVEN CYCLONIC FLOW ALOFT AND STEEPENING LAPSE RATES. THIS
MAY LEAD TO A FEW AFTERNOON/EVENING SHOWERS. HIGHEST POPS WILL BE
TOWARD THE HIGHER TERRAIN OF NORTHWEST MA AND SOUTHWEST NH WHERE
UPSLOPE FLOW WILL CONTRIBUTE TO HIGHER POPS. EXPECTING MOST OF
SOUTHERN NEW ENGLAND TO BE DRY.

MONDAY THROUGH WEDNESDAY...
MID-LEVEL LONGWAVE PATTERN EARLY NEXT WEEK SHOULD FEATURE AN EAST
COAST RIDGE WITH A BROAD TROUGH WEST OF THE MISSISSIPPI RIVER.
SOME OF THE 12Z GUIDANCE MEMBERS CLOSE OFF A PAIR OF LOWS...ONE
OVER SASKATCHEWAN AND ANOTHER OFF THE PACIFIC NORTHWEST COAST. THE
JET STREAM IS EXPECTED TO BECOME SUPPRESSED FARTHER SOUTH...WHICH
IS CONSISTENT WITH TELECONNECTIONS AS BOTH THE NAO AND AO BECOMING
INCREASINGLY NEGATIVE NEXT WEEK. AS FOR PRECIPITATION...
SUBTROPICAL RIDGE BECOMES ELONGATED FROM WEST TO EAST ACROSS THE
SOUTHERN STATES...PRECLUDING MUCH MOISTURE FROM THE GULF OF MEXICO
OR ATLANTIC TO STREAM POLEWARD INTO NEW ENGLAND. THUS WEATHER
SYSTEMS IMPACTING OUR REGION DURING THIS TIME WILL HAVE LIMITED
MOISTURE WITH PACIFIC ORIGINS. AS A RESULT NOT EXPECTING ANY BIG
RAINFALL EVENTS NEXT WEEK FOR NEW ENGLAND. GREATEST RISK OF SHOWERS
/ALBEIT A LOW RISK/ APPEARS IN THE TUE - WED TIME FRAME WHEN WARM
FRONTAL BOUNDARY MAKES A RUN AT SOUTHERN ENGLAND.

THURSDAY THROUGH FRIDAY...
LOTS OF DIFFERENCES WITH THE TRACK AND TIMING OF A LOW PRESSURE
MOVING TOWARD THE GREAT LAKES. HAVE VERY LITTLE CONFIDENCE IN THE
DETAILS FOR THIS TIME PERIOD. AT THIS POINT HAVE KEPT THE FORECAST
DRY WITH MOST OF THE INGREDIENTS STAYING TO OUR WEST.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TAFT TIMING.

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID MORNING ESPECIALLY
OVER TERMINALS IN ERN MASS AND RI. OTHERWISE...MIX OF MVFR/IFR
THROUGH MID MORNING IN FOG AND LOW CLOUDS. EXPECTING IMPROVEMENT
DURING THE DAY TODAY WITH MOSTLY VFR CONTINUING INTO TONIGHT. SOME
STRATOCU WITH CIGS ABOUT 030-050 ARE POSSIBLE ESPECIALLY IN THE NW
DURING THE AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING.
MIX OF MVFR/IFR TONIGHT IN LOW CLOUDS AND FOG. WITH SCATTERED
SHOWERS AND EVEN AN ISOLATED THUNDERSTORM POSSIBLE. THESE WILL
CONTINUE UNTIL AFTER SUNRISE. EXPECT IMPROVEMENT TO VFR
TODAY...WHICH WILL CONTINUE INTO THE NIGHT TONIGHT.

KBDL TAF...MODERATE CONFIDENCE IN TAF.
EXPECTING MOSTLY IFR/MVFR THROUGH ABOUT 12Z WITH GRADUAL
IMPROVEMENT TO VFR...WHICH WILL LINGER INTO THE NIGHT TONIGHT.

OUTLOOK...SATURDAY THROUGH WEDNESDAY...

SATURDAY...MODERATE TO HIGH CONFIDENCE.
IFR/MVFR IN DRIZZLE/FOG EARLY WILL TREND TO VFR FROM WEST TO EAST.

SUNDAY-TUESDAY...HIGH CONFIDENCE FOR VFR CONDITIONS. BRISK WNW SUN
AND MON.

WEDNESDAY...MODERATE CONFIDENCE FOR VFR.

&&

.MARINE...
HIGH CONFIDENCE.

HAVE KEPT SMALL CRAFTS GOING AS 25 KT GUSTS STILL POSSIBLE AS LOW
PRES APPROACHES FROM THE S. SEAS UP TO 7 FT REPORTED FROM THE BUOYS
ON THE SOUTHERN OUTER WATERS...SO ALSO CONTINUED FOR THIS ASPECT.
GUSTS HAVE DIMINISHED ON BOSTON HARBOR AND NARRAGANSETT BAY SO ENDED
THE SMALL CRAFT ON THOSE WATERS.

EXPECT WINDS AND SEAS TO REMAIN AOA SMALL CRAFT CRITERIA THROUGH
SATURDAY...THOUGH WILL START TO DIMINISH DURING THE DAY ON THE NEAR
SHORE WATERS.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

HIGH CONFIDENCE DRY WEATHER ALONG WITH BRISK WNW WINDS SUN AND MON
PROVIDING GOOD VSBY. LEFTOVER SE SWELLS WILL GRADUALLY SUBSIDE.
SMALL CRAFT ADVISORY CONDITIONS LIKELY TO PERSIST THROUGH MONDAY
ACROSS THE OUTER COASTAL WATERS. MORE TRANQUIL CONDITIONS EXPECTED
TUE AND WED.

&&

.HYDROLOGY...
APPEARS HEAVIEST RAINFALL THROUGH MID AFTERNOON CONFINED ACROSS THE
WESTERN CT VALLEY AND E SLOPES OF THE BERKSHIRES...WITH UP TO 1-1.5
INCHES SO FAR AND 2 INCHES OR SO ACROSS THE MID HUDSON VALLEY. ABOUT
0.25 TO 0.75 INCHES FOR MOST OTHER AREAS...LOWEST ACROSS THE E
COAST...CAPE COD AND THE ISLANDS...SO FAR.

EXPECT NEXT WAVE OF LOW PRES WILL CONTINUE TO WORK N-NE TOWARD THE
REGION EARLY TONIGHT. WILL LIKELY SEE BRIEF HEAVY DOWNPOURS ACROSS
CENTRAL AND EASTERN AREAS TONIGHT...WHICH MAY CAUSE LOCALIZED POOR
DRAINAGE AND URBAN FLOODING DUE TO FALLEN LEAVES CLOGGING CATCH
BASINS. WILL CONTINUE TO MONITOR THIS FEATURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ235-237-250-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ251.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...BELK/DOODY
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...BELK/EVT
MARINE...BELK/EVT
HYDROLOGY...
Hazardous weather outlook, Oct 19, 4:45 PM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT FRI OCT 19 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
445 PM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR POOR-DRAINAGE AND URBAN FLOODING
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-202045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
445 PM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 11:17 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1117 PM EDT FRI OCT 19 2012

RIZ008-200400-
BLOCK ISLAND RI-
1117 PM EDT FRI OCT 19 2012

AT 1114 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 9 MILES SOUTHWEST OF BLOCK ISLAND...OR ABOUT 22
MILES EAST OF GARDNER'S ISLAND...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4115 7162 4116 7162 4118 7162 4121 7158
      4123 7158 4124 7157 4122 7155 4118 7156
      4116 7153 4114 7156 4114 7160
Special weather statement, Oct 19, 11:58 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1158 PM EDT FRI OCT 19 2012

MAZ013-016>023-RIZ001>007-200530-
BARNSTABLE MA-BRISTOL RI-DUKES MA-EASTERN KENT RI-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WASHINGTON RI-WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
1158 PM EDT FRI OCT 19 2012

AT 1156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40
TO 50 MPH ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
CHARLESTOWN TO 3 MILES SOUTH OF WEST TISBURY TO DENNIS...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF SOUTH KINGSTOWN TO 8 MILES
SOUTH OF VINEYARD HAVEN TO 6 MILES NORTHEAST OF BARNSTABLE...MOVING
NORTH AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOUTHEASTERN MASSACHUSETTS AND
  EASTERN RHODE ISLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4172 7014 4147 7075 4146 7075 4148 7059
      4148 7056 4126 7080 4126 7084 4142 7096
      4158 7065 4171 7067 4135 7168 4216 7139
      4217 7070 4181 7053 4172 7026 4189 7008
      4209 7016 4208 7012 4207 7009 4202 7003

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 11:17 PM EDTSpecial Weather StatementBOXWashington43 min
Oct 19, 11:58 PM EDTSpecial Weather StatementBOXBristol, Newport, Washington92 min
Oct 20, 12:41 AM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Washington3 hr
Oct 20, 3:25 AM EDTAreal Flood AdvisoryBOXKent, Providence, Washington3 hr
Oct 20, 3:11 AM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Suffolk3 hr
Oct 20, 4:00 AM EDTSmall Craft AdvisoryBOX12 hr

Nearby

Flash Flood Watches in Rhode Island, 2012Flash Flood Watches in Massachusetts, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.